Alert archive / Pennsylvania / Winter Weather Advisories in 2021
Winter Weather Advisory 10, NWS State College, PA
NWS State College, PA issued this winter weather advisory at Feb 6, 2021, 3:14 AM EST for 10 counties in Pennsylvania. It took effect at Feb 7, 2021, 3:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2021, 3:14 AM EST (08:14 UTC)
- In effect from
- Feb 7, 2021, 3:00 AM EST
- Expired
- Feb 7, 2021, 12:00 PM EST
- In force
- 9 hr
- Issued by
- NWS State College, PA
Counties Adams County, PA, Cumberland County, PA, Dauphin County, PA, Franklin County, PA, Fulton County, PA, Lancaster County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA, York County, PA
The radar
The State College radar (KCCX), 119 km from the middle of the area, began a volume at 08:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 8.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2453 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this winter weather advisory went out at Feb 6, 1:19 AM EST, 1 hour 55 minutes earlier.
Area forecast discussion, Feb 6, 1:19 AM EST, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service State College PA 119 AM EST Sat Feb 6 2021 .SYNOPSIS... A breezy start to the weekend will be followed by a quick- hitting snowfall Sunday morning. Snow may be heavy along and to the southeast of the I-81 corridor. Seasonably cold and dry weather expected to start to next week before an active pattern brings several opportunities for mixed precipitation through Friday. && .NEAR TERM /THROUGH TODAY/... 1AM/06Z: Minor change to increase POPs near stripe of snow showers tracking ENEWD from KPIT toward KFIG. Previous Discussion Issued: 1108 PM EST Fri Feb 5 2021 Upstream clouds and spotty/patchy snow due to the approaching vort max/short wave trough will pass through early tonight. Expect only a dusting or an inch at most, and mainly NW of the Allegheny Front. Wind remains gusty, and might climb again as the vort max passes overhead. Will continue to mention gusts 25-30KT for the higher elevations all night. Temps won't fall all that much at first due to the clouds and wind, but some clearing for the NW is possible closer to sunrise, so mins in the teens are still looking good there, and 20s elsewhere. && .SHORT TERM /TONIGHT THROUGH 6 PM SUNDAY/... Moderately gusty winds will persist into Saturday afternoon before quickly subsiding late in the day as high pressure brings a short period of fair wx in CPA to start the weekend. Despite rather abundant sunshine, max temps will be a few to several degrees lower vs. Friday. Sun should begin to fade with increasing clouds by Saturday night. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... Did not modify the Sat night-Sun forecast with this update. This evening's update has brought a new wrinkle for the end of next week, though...warmer temps than the deep freeze prev advertised. Most medium range models now keep a bit of trough- digging going on to our west and amplify the flow. This would put the storm track back overhead, and warmer temps on the whole due to clouds and poss warm advection. Have made some tweaks to the National Blend, mainly to increase PoPs slightly mid-week to allow for the fast flow to bring us an occasional streak of light precip. Also tried to temper the quite dramatic temp rise/change from the prev forecast. Still went 5-10F higher than continuity for Fri temps since I can't argue much with this (much) warmer solution given the consensus of mass fields for that time period. Prev... A reasonable consensus solution appears to be emerging with the system for Sunday but there is still plenty of uncertainty with just how far west the system will reach. The 12z GFS came in a bit wetter while the NAM and UKMET are much higher in the QPF department. We raised amounts in line with WPC guidance and now have a swath of 2-3" across much of the lower Susq with 3-4" in York and Lancaster Counties. Arrival time would be predawn on Sunday with precip over Sunday afternoon, this will be a quick moving system and last less than 12 hours in most places. Held off on a watch this afternoon as we will likely remain below warning criteria, but will continue to monitor trends and one may be needed if latest models trend farther northwest. NW flow and cold air aloft will support the chance of lake- effect snow in the NW Snowbelt Sunday night and Monday morning. Winds shift Monday morning sending the higher chances of LES north of the CWA. Latest model runs are still disagreeing about the system on Tuesday. The likelihood of seeing precip Tuesday is increasing, but the timing and intensity of the storm is uncertain. Have chance pops on Tuesday for now, and temps will be warm enough for rain in the south and snow in the north. After Tuesday, the overall trend in temperatures will be below average. Any precip that falls within this period will be snow no doubt. Models hint at another potential storm next weekend, but due to the drastic disagreement between models I only have slight chance pops for the end of next week. Prev Disc... Both the 12Z ECENS and 18Z GEFS support fair and chilly conditions Monday, as surface high drifts across the state. Beyond that, medium range guidance all shows an anomalous longwave trough centered over the northern plains through the end of next week. A shortwave rotating through the base of this trough appears likely to affect Pa Tuesday. The strength and track of the associated clipper low remains uncertain, but current guidance indicates a period of light snow is possible with some rain possible in the south. Veering flow behind this system is likely to tap some of the anomalous cold air over the Grt Lks, so below normal temperatures are likely the second half of next week. There is some indication that another shortwave will affect the area by Thursday with some light snow. However, there's plenty of uncertainty given it's 7 days out. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... Weak upper level disturbance moving through the state at TAF issuance time. A check of current observations shows minimal decrease in visibility and only a drop to MVFR at the lowest. Mainly added a VCSH for a few hours. As the disturbance moves east by sunrise, conditions will improve to VFR in all locations with winds increasing from the west. Added WS wording for the daylight hours as winds just above the surface will approach 45-50kt. As a storm system moves toward southeast PA Saturday night, expect an mid level overcast layer to develop after sunset. Outlook... Sun...A several to 8-hour period of light snow possible early Sunday across the SE third of the state, otherwise a slight chance of light snow elsewhere. Mon...Mainly dry. Tue...A chance of light snow with possible reductions to MVFR and brief IFR conditions. Rain could mix in times. Wed...Improving conditions. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Steinbugl NEAR TERM...Dangelo/Steinbugl SHORT TERM...Lambert LONG TERM...Dangelo/Travis/Wagner AVIATION...Martin/Tyburski
Hazardous weather outlook, Feb 5, 1:11 PM EST, 14 hours 3 minutes before
Hazardous Weather Outlook National Weather Service State College PA 111 PM EST Fri Feb 5 2021 PAZ036-056>059-063>066-061815- Franklin-Perry-Dauphin-Schuylkill-Lebanon-Cumberland-Adams-York- Lancaster- 111 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is increasing confidence in period of accumulating snow Sunday morning. The most likely area for a plowable accumulation is along and east of the I-81 corridor. Additional bouts of wintry weather are possible on Tuesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017>019-024>028-033>035-037-041-042-045-046- 049>053-061815- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Bedford-Fulton-Tioga-Northern Lycoming-Sullivan- Southern Clinton-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia- 111 PM EST Fri Feb 5 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 3:14 AM EST | Winter Storm Watch | CTP | Adams, Lancaster, York | 11 hr |
Nearby
Winter Weather Advisories in Pennsylvania, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.